Alert archive / Nebraska / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 199, NWS North Platte, NE

June 27, 20144 counties in Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Jun 27, 2014, 8:44 PM CDT for 4 counties in Nebraska. It was in force for 46 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 27, 2014, 8:44 PM CDT (01:44 UTC)
Expired
Jun 27, 2014, 9:30 PM CDT
In force
46 min
Issued by
NWS North Platte, NE
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Blaine County, NE, Custer County, NE, Loup County, NE, Thomas County, NE

The radar

The North Platte radar (KLNX), 53 km from the middle of the area, began a volume at 01:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 27, 9:00 PM CDTTSTM WND GST 604 Se Purdum, NE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 16 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 27, 5:17 PM CDTSevere Thunderstorm WatchSPC6 hr
Jun 27, 7:42 PM CDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 1.7 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2014-06-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2656 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2014-06-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 81 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2656 J/kg
Mixed-layer CIN
-16 J/kg
Mixed-layer LCL
969 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
81 m²/s²
0-3 km storm-relative helicity
143 m²/s²
Significant tornado parameter
1.0
Supercell composite
7.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

065 
WUUS53 KLBF 280144
SVRLBF
NEC009-041-115-171-280230-
/O.NEW.KLBF.SV.W.0199.140628T0144Z-140628T0230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
844 PM CDT FRI JUN 27 2014

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BLAINE COUNTY IN NORTH CENTRAL NEBRASKA...
  NORTHWESTERN CUSTER COUNTY IN CENTRAL NEBRASKA...
  SOUTHWESTERN LOUP COUNTY IN NORTH CENTRAL NEBRASKA...
  SOUTHEASTERN THOMAS COUNTY IN NORTH CENTRAL NEBRASKA...

* UNTIL 930 PM CDT

* AT 839 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 7 MILES SOUTHWEST OF HALSEY TO 10 MILES SOUTH OF
  DUNNING TO 8 MILES WEST OF ANSELMO TO 6 MILES SOUTH OF ANSELMO...
  AND MOVING NORTHEAST AT 55 MPH.

  HAZARD...60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  BREWSTER...HALSEY...VICTORIA SPRINGS STATE RECREATION AREA...
  DUNNING...GATES...MILBURN...LILLIAN...MILBURN DIVERSION DAM STATE
  WILDLIFE MANAGEMENT AREA...WALWORTH AND HAWLEY FLATS.

THIS INCLUDES HIGHWAY 2 BETWEEN MILE MARKERS 224 AND 269.

THIS INCLUDES HIGHWAY 92 BETWEEN MILE MARKERS 269 AND 273.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

THESE THUNDERSTORMS ARE CAPABLE OF PRODUCING ALL TYPES OF SEVERE
WEATHER...INCLUDING EXTREMELY LARGE HAIL...DESTRUCTIVE STRAIGHT LINE
WINDS AND TORNADOES. MOVE QUICKLY TO A SAFE SHELTER...SUCH AS IN AN
INTERIOR ROOM...A BATHROOM OR CLOSET...OR BASEMENT.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4206 10030 4204 9976 4176 9960 4163 9951
      4145 9981 4163 10005 4167 10010 4181 10039
TIME...MOT...LOC 0144Z 231DEG 48KT 4186 10029 4173 10000
          4169 9995 4158 9979

HAIL...<.75IN
WIND...60MPH

$$

JACOBS
2 follow-up statements
308 
WWUS53 KLBF 280204
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
904 PM CDT FRI JUN 27 2014

NEC009-041-115-171-280230-
/O.CON.KLBF.SV.W.0199.000000T0000Z-140628T0230Z/
BLAINE NE-CUSTER NE-LOUP NE-THOMAS NE-
904 PM CDT FRI JUN 27 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL
THOMAS...SOUTHWESTERN LOUP...NORTH CENTRAL CUSTER AND BLAINE COUNTIES
UNTIL 930 PM CDT...

AT 903 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 8 MILES NORTHEAST OF HALSEY TO 7 MILES SOUTH OF
BREWSTER TO 5 MILES NORTHWEST OF MILBURN TO GATES...AND MOVING
NORTHEAST AT 35 MPH.

HAZARD...60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
BREWSTER...WALWORTH AND HAWLEY FLATS.

THIS INCLUDES HIGHWAY 2 BETWEEN MILE MARKERS 226 AND 247.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN NORTH
PLATTE.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4163 9983 4173 9999 4177 10010 4188 10031
      4206 10030 4204 9976 4176 9960 4163 9951
TIME...MOT...LOC 0204Z 225DEG 29KT 4198 10014 4185 9985
          4181 9980 4170 9964

HAIL...<.75IN
WIND...60MPH

$$

JACOBS
654 
WWUS53 KLBF 280227
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
927 PM CDT FRI JUN 27 2014

NEC009-041-115-171-280237-
/O.EXP.KLBF.SV.W.0199.000000T0000Z-140628T0230Z/
BLAINE NE-CUSTER NE-LOUP NE-THOMAS NE-
927 PM CDT FRI JUN 27 2014

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL THOMAS...
SOUTHWESTERN LOUP...NORTH CENTRAL CUSTER AND BLAINE COUNTIES WILL
EXPIRE AT 930 PM CDT/830 PM MDT/...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.  HOWEVER...GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE
WITH THESE THUNDERSTORMS.

IN ADDITION...STRONG THUNDERSTORMS MAY REDEVELOP...AND A SEVERE 
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 3 AM CDT.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTH PLATTE.

LAT...LON 4163 9983 4173 9999 4177 10010 4188 10031
      4206 10030 4204 9976 4176 9960 4163 9951
TIME...MOT...LOC 0227Z 225DEG 29KT 4211 9996 4198 9967
          4194 9962 4183 9946

$$

JACOBS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 2:11 PM CDT, 6 hours 33 minutes earlier.

Area forecast discussion, Jun 27, 2:11 PM CDT, 6 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
211 PM CDT FRI JUN 27 2014

.SYNOPSIS...
ISSUED AT 209 PM CDT FRI JUN 27 2014

A DEEP UPPER LEVEL LOW OFF THE WASHINGTON COAST MOVES
INLAND THROUGH SRN CANADA SUNDAY AND SENDS A STRONG PACIFIC COLD
FRONT THROUGH WRN AND NCNTL NEB. THIS WILL BRING COOLER AIR INTO THE
FCST AREA MONDAY THROUGH WEDNESDAY. WARMER WEATHER DEVELOPS THURSDAY
AND FRIDAY AS A MORE SUMMER-LIKE PATTERN DEVELOPS.

RAIN CHANCES DECREASE AFTER THE PASSAGE OF THE COLD FRONT SUNDAY.
UNTIL THEN THUNDERSTORMS AND SEVERE WEATHER WILL BE POSSIBLE.

&&

.SHORT TERM...(THIS EVENING THROUGH SATURDAY)
ISSUED AT 209 PM CDT FRI JUN 27 2014

TONIGHT AND SATURDAY...ABBREVIATED DISCUSSION AS WE ARE CURRENTLY
WATCHING CONVECTIVE TRENDS. MULTIPLE MODES OF CONVECTION CAN BE
ANTICIPATED ACROSS WESTERN AND NORTH CENTRAL NEBRASKA LATE THIS
AFTERNOON AND THROUGH THE OVERNIGHT. THE POTENTIAL OF SEVERE
STORMS WITH LARGE HAIL...DAMAGING WIND...AND GUSTY OUTFLOW EXISTS.
IN ADDITION...HEAVY RAINFALL MAY ACCOMPANY STORMS THIS EVENING AND
OVERNIGHT AS CELLS MERGE AND CONVECTIVE COMPLEXES FORM. THE
FORECAST IN THE SHORT TERM RELIES ON A BLEND OF THE 27.12Z NAM AND
NEAR TERM CONVECTION ALLOWING MODELS. THE OVERALL IDEA IS THAT
MULTIPLE THUNDERSTORMS WILL DEVELOP ACROSS THE REGION THIS
AFTERNOON AND EVENING AS A SHORTWAVE IMPULSE ASSOCIATED WITH A
NEGATIVELY TILTED TROUGH EJECTS NORTHEAST ATOP THE CENTRAL PLAINS
FROM SOUTH CENTRAL COLORADO. MVFR STRATUS HAS BACKED INTO THE
EASTERN THIRD OF THE FORECAST AREA EARLY TODAY...LIMITING LOW
LEVEL LAPSE RATES AND PROVIDING FOR A FAIRLY SIGNIFICANT CAP /SEE
18Z SPECIAL KLBF SOUNDING/. WITH THAT BEING SAID...THE STRATUS IS
SLOWLY BREAKING...WITH A BKN DECK NOW GENERALLY ALONG AND EAST OF
A KOGA TO KONL LINE. THE ATMOSPHERE SHOULD FURTHER DESTABILIZE AS
THE IMPULSE CLOSES AND ADDITIONAL CLEARING OCCURS. RAP GENERATED
SBCAPES APPROACH 3000 J/KG BY LATE AFTERNOON EAST OF A IMPERIAL TO
NORTH PLATTE TO BROKEN BOW LINE...WITH UP TO 2000 J/KG ACROSS
WESTERN NEBRASKA AND MUCH OF THE SANDHILLS REGION. ONCE THE CAP
ERODES...STORMS ARE LIKELY TO FORM IN TWO GENERAL AREAS...FIRST
ACROSS WESTERN NEBRASKA AND NORTHEAST COLORADO...IN THE VICINITY
OF A NORTH TO SOUTH SFC TROUGH EXTENDING FROM A SFC LOW CENTERED
IN FAR WEST CENTRAL KANSAS. IN THIS AREA THE MAIN THREAT WILL BE
HAIL INITIALLY...BUT THEN TRANSITION TO A WIND THREAT AS THE
STORMS MERGE INTO A CONVECTIVE LINE AND DCAPES APPROACH 1000 J/KG.
THIS ACTIVITY PROJECTED TO LIFT EAST NORTHEAST ACROSS MUCH OF THE
SANDHILLS THIS EVENING.

THE SECOND AREA OF CONVECTION WILL BE ANTICIPATED INVOF THE
TRIPLE POINT THAT IS SHOWN TO SLOWLY BULGE NORTHEAST INTO NORTHERN
KANSAS/SOUTHWEST NEBRASKA.  STORMS IN THIS AREA MAY PRODUCE A BRIEF
TORNADO AS THE SUPERCELLS REMAIN SEMI-DISCRETE.  THE TORNADO THREAT
WILL BE SHORT-LIVED HOWEVER AS THE STORMS SHOULD QUICKLY EVOLVE INTO
MULTIPLE CLUSTERS.  IN ADDITION TO THE BRIEF TORNADO
THREAT...HAIL...SOME OF WHICH MAY BE VERY LARGE...WILL BE POSSIBLE
AS A SIGNIFICANT CONTRIBUTION OF CAPE RESIDES IN THE -10 TO -30C
LAYER...BUT ONCE AGAIN THE VERY LARGE HAIL THREAT WILL BE MAINLY
TIED DURING THE INITIAL SEMI-DISCRETE SUPERCELL STAGE.  THIS
ACTIVITY FROM SOUTHWEST NEBRASKA IS PROJECTED TO MERGE TO THE
NORTHEAST AND WILL PRODUCE GUSTY WIND AND HEAVY RAINFALL AS PWATS
INCREASE TO THE 1.25-1.50" RANGE.  MORE ON THE RAIN THREAT BELOW.

THE FORECAST GENERALLY CALLS FOR WIDESPREAD 50-60% POPS OVER MUCH OF
THE SANDHILLS...WESTERN...SOUTHWEST AND SOUTH CENTRAL NEBRASKA THIS
EVENING...WITH POPS INCREASING ACROSS NORTH CENTRAL NEBRASKA LATE
THIS EVENING AND OVERNIGHT.  DIDN/T WANT TO GO MUCH HIGHER AS
CONVECTION...WELL IT/S CONVECTION.

CONCERNING THE HEAVY RAINFALL POTENTIAL...THE POTENTIAL MCS/S/ MAY
PROVE TO BE A FOCUS FOR HEAVY RAINFALL OVERNIGHT AS A COLD POOL
DEVELOPS AND POSSIBLY REINFORCING A WEST TO EAST BOUNDARY...FOR
WHICH REDEVELOPMENT/TRAINING WOULD OCCUR AS THE LLJ STRENGTHENS.
AGAIN PWATS INCREASE TO OVER 1.25" ATOP EASTERN PORTIONS OF THE
CWA...WITH THE POTENTIAL OF 1.50" OVER FRONTIER AND CUSTER
COUNTIES.  WE MAY SEE A LOCALIZED FLOOD THREAT.

FOR SATURDAY...LINGERING SHOWERS AND STORMS ARE POSSIBLE ACROSS
NORTH CENTRAL NEBRASKA AS THE FOCUS FOR STORMS SHIFTS EAST WITH THE
BEST LOW LEVEL CONVERGENCE.  TEMPERATURES WILL BE PLEASANT...WITH
WIDESPREAD 80S ANTICIPATED.

.LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY)
ISSUED AT 209 PM CDT FRI JUN 27 2014

SATURDAY NIGHT THROUGH MONDAY...THUNDERSTORMS CHANCES REVOLVE AROUND
THE PROGRESSION OF RETURN MOISTURE AND A PACIFIC COLD FRONT FCST TO
ARRIVE SUNDAY. RETURN MOISTURE SATURDAY NIGHT MIGHT PRODUCE ENOUGH
INSTABILITY FOR ISOLATED TSTMS ACROSS THE NORTHEAST ZONES. THE
BETTER CHANCES OCCUR SUNDAY AFTN/NIGHT AS THE PACIFIC FRONT SAGS
THRU THE FORECAST AREA FROM SOUTHWEST TO NORTHEAST. AREAS EAST OF
HIGHWAY 83 ARE MORE FAVORED AT THIS TIME.

A FAIRLY STRONG THERMAL RIDGE/CAP DEVELOPS SUNDAY AHEAD OF THE COLD
FRONT WITH H700MB TEMPERATURES RISING TO 15C ACROSS SWRN NEB. THIS
SHOULD SUPPORT HIGHS IN THE LOWER 90S AHEAD OF THE FRONT. GIVEN THE
THE PROXIMITY OF AN UPPER LOW OVER MANITOBA...HEATING AND
MOISTURE...HIGH CAPE AND STRONG WINDS ALOFT SUPPORT SEVERE TSTM
DEVELOPMENT AS THE CAP WEAKENS SUNDAY AFTN AND EVENING. POPS TAPER
ACROSS SWRN NEB WITH THE CAP IN PLACE UNTIL 06Z OR LATER.

MONDAY NIGHT THROUGH FRIDAY...A SUBTROPICAL UPPER LEVEL RIDGE BUILDS
ACROSS THE MID SOUTH AND THEN AMPLIFIES SOMEWHAT ACROSS THE ROCKIES.
RETURN MOISTURE DEVELOPS WEDNESDAY AND BEYOND. GIVEN THE WARMING
ALOFT...SLOW MOISTURE RETURN AND WEAKENING WIND FIELDS...ISOLATED
POPS ARE LIMITED TO THE NIGHTTIME PERIOD. THE MODELS SUGGEST H500MB
TEMPS WOULD RISE TO -6C TO -8C WHICH WOULD GENERALLY CAP DAYTIME
CONVECTION. TEMPERATURES RISE FROM AROUND 80 TUESDAY TO THE 90S BY
FRIDAY.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY AFTERNOON)
ISSUED AT 1215 PM CDT FRI JUN 27 2014

LOW CEILINGS DEVELOPED INTO THE VICINITY OF NORTH PLATTE AROUND
15Z. THE MVFR CIGS ARE EXPECTED TO LINGER THROUGH 21Z THEN
LIFTING TO VFR. MODELS ARE IN GOOD AGREEMENT WHERE THUNDERSTORM
CONVECTION THAT DEVELOPS ON THE HIGH PLAINS THIS AFTERNOON WILL
MOVE EAST THIS EVENING. THUNDERSTORMS ARE ANTICIPATED TO DEVELOP
IN THE KLBF VICINITY NEAR 01Z THEN MOVE EAST AND NORTH THAT WILL
CARRY THE THUNDERSTORM THREAT INTO THE KVTN AREA AFTER 02Z.
BEYOND 06Z THE CONVECTION WILL BE MOVING OUT FOR GENERAL CLEARING
FOR VFR CONDITIONS THROUGH 18Z SATURDAY.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SYNOPSIS...CDC
SHORT TERM...JACOBS
LONG TERM...CDC
AVIATION...JACOBS
Hazardous weather outlook, Jun 27, 2:49 PM CDT, 5 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
249 PM CDT FRI JUN 27 2014

NEZ004>010-022>029-035>038-056>059-069>071-094-282000-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
249 PM CDT FRI JUN 27 2014 /149 PM MDT FRI JUN 27 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SEVERE WEATHER IS POSSIBLE ACROSS ALL OF WESTERN AND NORTH CENTRAL
NEBRASKA LATE THIS AFTERNOON AND TONIGHT. VERY LARGE HAIL IS
POSSIBLE...GENERALLY ALONG AND SOUTH OF INTERSTATE 80.

SEVERE THUNDERSTORMS WILL DEVELOP ACROSS EASTERN COLORADO AND
EASTERN WYOMING THIS AFTERNOON. THE STORMS WILL MOVE EAST THROUGH
WESTERN AND NORTH CENTRAL NEBRASKA LATE THIS AFTERNOON AND THIS
EVENING. VERY LARGE HAIL...WIND DAMAGE AND LOCALIZED FLOODING FROM
VERY HEAVY RAINFALL COULD OCCUR. AN ISOLATED TORNADO IS POSSIBLE EARLY
THIS EVENING AND THIS COULD OCCUR ALONG AND EAST OF A LINE FROM
HAYES CENTER TO BROKEN BOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

SATURDAY...ISOLATED STRONG OR SEVERE THUNDERSTORMS ARE POSSIBLE
ACROSS ALL OF WESTERN AND NORTH CENTRAL NEBRASKA...MAINLY LATE IN
THE AFTERNOON. LARGE HAIL AND WIND DAMAGE ARE THE CONCERN.

SUNDAY...SCATTERED STRONG OR SEVERE THUNDERSTORMS ARE POSSIBLE
LATE IN THE AFTERNOON AND THROUGHOUT THE EVENING HOURS. THE AREA
OF CONCERN IS GENERALLY ALONG AND EAST OF HIGHWAY 83. LARGE
HAIL...WIND DAMAGE AND LOCALIZED FLOODING FROM VERY HEAVY RAINFALL
ARE THE CONCERN. THE RISK OF SEVERE WEATHER INCREASES EASTWARD.

ISOLATED THUNDERSTORMS ARE POSSIBLE WEDNESDAY NIGHT AND THURSDAY
NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED LATE THIS AFTERNOON AND
EVENING ALONG AND SOUTH OF THE INTERSTATE 80 CORRIDOR...WITH
OTHER STORMS POSSIBLE ACROSS THE SANDHILLS REGION AND EASTERN
PANHANDLE.

&&

GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE)

CDC

In the hours before

Local storm report, Jun 27, 8:22 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
822 PM CDT FRI JUN 27 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 PM     FUNNEL CLOUD     5 S MOOREFIELD          40.62N 100.40W
06/27/2014                   FRONTIER           NE   STORM CHASER

            FUNNEL REACHED 1/3 WAY TO GROUND. GUSTNADO LASTED 60
            SECONDS

&&

SNIVELY
Local storm report, Jun 27, 8:26 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
826 PM CDT FRI JUN 27 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0825 PM     TSTM WND GST     12 NNW STAPLETON        41.64N 100.60W
06/27/2014  E60 MPH          LOGAN              NE   TRAINED SPOTTER

&&

SJACOBS
Local storm report, Jun 27, 8:33 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
833 PM CDT FRI JUN 27 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 PM     TSTM WND DMG     CALLAWAY                41.29N 99.92W
06/27/2014                   CUSTER             NE   PUBLIC

            4-6 INCH TREE BRANCHES DOWN

&&

SNIVELY
Special weather statement, Jun 27, 8:34 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
834 PM CDT FRI JUN 27 2014

NEZ005-094-280215-
EASTERN CHERRY NE-WESTERN CHERRY NE-
834 PM CDT FRI JUN 27 2014

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CHERRY COUNTY UNTIL 915
PM CDT/815 PM MDT/...

AT 730 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES NORTHWEST OF
NENZEL TO 7 MILES SOUTHWEST OF NENZEL TO 13 MILES SOUTH OF NENZEL TO
13 MILES WEST OF MERRITT RESERVOIR DAM TO 15 MILES NORTHWEST OF
MULLEN...AND MOVING EAST AT 30 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  VALENTINE...
  NENZEL...
  KILGORE...
  MERRITT RESERVOIR DAM...
  CROOKSTON...
  VALENTINE NATIONAL WILDLIFE REFUGE...
  BROWNLEE...
  HIGHWAY 97 CROSSING THE NORTH LOUP RIVER...
  ANDERSON BRIDGE STATE WILDLIFE MANAGEMENT AREA...
  BIG ALKALI LAKE STATE WILDLIFE MANAGEMENT AREA...
  HIGHWAY 97 CROSSING THE NIOBRARA RIVER...
  SCHLAGEL CREEK STATE WILDLIFE MANAGEMENT AREA...
  HIGHWAY 83 CROSSING THE NORTH LOUP RIVER...

THIS INCLUDES HIGHWAY 83 BETWEEN MILE MARKERS 161 AND 222.

THIS INCLUDES HIGHWAY 20 BETWEEN MILE MARKERS 156 AND 216.

THIS INCLUDES HIGHWAY 97 BETWEEN MILE MARKERS 74 AND 141.

THESE STORMS MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

JACOBS
Local storm report, Jun 27, 8:38 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
838 PM CDT FRI JUN 27 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 PM     TSTM WND DMG     2 E WALLACE             40.84N 101.12W
06/27/2014                   LINCOLN            NE   TRAINED SPOTTER

            4 POWER POLES REPORTED SNAPPED TWO MILES WEST OF

            WALLACE...NEAR INTERSECTION OF HIGHWAY 23 AND HIGHWAY 25.

&&

SNIVELY
Local storm report, Jun 27, 8:41 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
841 PM CDT FRI JUN 27 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0722 PM     TSTM WND GST     20 S SUTHERLAND         40.87N 101.13W
06/27/2014  E70 MPH          LINCOLN            NE   STORM CHASER

&&

SNIVELY

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 7:10 PM CDTSevere Thunderstorm WarningLBFLincoln, Logan, McPherson50 min
Jun 27, 7:15 PM CDTSevere Thunderstorm WarningLBFKeith, Lincoln, Perkins45 min
Jun 27, 7:31 PM CDTSevere Thunderstorm WarningLBFFrontier, Lincoln44 min
Jun 27, 7:38 PM CDTSevere Thunderstorm WarningLBFCuster, Lincoln, Logan52 min
Jun 27, 7:57 PM CDTSevere Thunderstorm WarningLBFArthur, Keith, Lincoln, McPherson37 min
Jun 27, 8:04 PM CDTSevere Thunderstorm WarningLBFHooker, Lincoln, Logan, McPherson, Thomas41 min
Jun 27, 8:09 PM CDTSevere Thunderstorm WarningLBFBlaine, Custer, Lincoln, Logan, Thomas51 min
Jun 27, 8:13 PM CDTAreal Flood AdvisoryLBFArthur, Keith, McPherson3 hr
Jun 27, 8:24 PM CDTAreal Flood AdvisoryLBFLincoln, Logan, McPherson3 hr
Jun 27, 8:43 PM CDTSevere Thunderstorm WarningLBFCherry, Hooker, Thomas47 min
Jun 27, 9:49 PM CDTAreal Flood WarningLBFKeith6 hr
Jun 27, 10:08 PM CDTAreal Flood AdvisoryLBFPerkins3 hr

Nearby

Severe Thunderstorm Warnings in Nebraska, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.